MAUDE Adverse Event Report: STRYKER GMBH BROAD STRAIGHT PLATE, 6 HOLES (T10) VARIAX2 FOOT; PLATE, FIXATION, BONE

STRYKER GMBH BROAD STRAIGHT PLATE, 6 HOLES (T10) VARIAX2 FOOT; PLATE, FIXATION, BONE
Model Number 626976
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not accessible; still implanted in the patient.
 
Event or Problem Description
A patient (who pointed out she is an rn) said that she had a titanium implant placed in her great toe last october and it is now cracked.She assumes this will need a revision surgery.She would like to know how a titanium implant cracked.Update-phone call with patient (b)(6) 2021 patient went in for a follow up on (b)(6) 2021 and her physician found a crack in the titanium plate on her left great toe.A cartiva implant was removed to put in a stryker implant.Patient indicated that she called and left a voice mail for the cartiva complaint but had not heard back from anybody.Patient was non-weight bearing for three months post operatively.The patient would like to know why this happened.The patient has been using a bone stimulator since the operation and her physician advised she continue to use it for an additional four week to assess if there is additional damage to the bone or the bone stability.Her physician would determine at this four-week mark if a revision is needed.Update 5/21/2021 phone call with patient, she indicated that a revision of the device might happen.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
A patient (who pointed out she is an rn) said that she had a titanium implant placed in her great toe last october and it is now cracked.She assumes this will need a revision surgery.She would like to know how a titanium implant cracked.Update-phone call with patient (b)(6)2021 patient went in for a follow up on (b)(6)2021 and her physician found a crack in the titanium plate on her left great toe.A cartiva implant was removed to put in a stryker implant.Patient indicated that she called and left a voice mail for the cartiva complaint but had not heard back from anybody.Patient was non-weight bearing for three months post operatively.The patient would like to know why this happened.The patient has been using a bone stimulator since the operation and her physician advised she continue to use it for an additional four week to assess if there is additional damage to the bone or the bone stability.Her physician would determine at this four-week mark if a revision is needed.Update (b)(6)2021 phone call with patient, she indicated that a revision of the device might happen.

Brand Name
BROAD STRAIGHT PLATE, 6 HOLES (T10) VARIAX2 FOOT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11894987
Report Number0008031020-2021-00245
Device Sequence Number17052201
Product Code HRS
UDI-Device Identifier07613327170887
UDI-Public07613327170887
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number626976
Device Catalogue Number626976
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight120